Jump to content
CrazyBoards.org

Undun

Member
  • Content Count

    14
  • Joined

  • Last visited

About Undun

  • Rank
    American Badass

Profile Information

  • Gender
    female
  • Location
    Michigan
  • Interests
    Adventure travel, drag racing, dog training

Recent Profile Visitors

57 profile views
  1. I think you have several options, actually. You could opt for the psychiatrist option, explain which med caused issues and your concerns, and start any new meds on your Friday. They can likely ramp up your dose slowly and be extra vigilant using (or not using) the class of drugs that caused your last reaction. The vast majority of psychiatrists don't do talk therapy anymore, just medication reviews/changes, so you'll not need to go into any deep, significant detail about past trauma (and let them know you aren't comfortable with it right now). For your own sake, tho, I suggest considering a therapist/social worker/psychologist that DOES offer therapy. Otherwise, you're only treating the symptoms and not the cause of the symptoms. Find one you feel you "click with", and again- let them know that you can discuss trauma when you're ready. Most are very patient and caring, and are there to help you and make you comfortable. No pressure. You can find one near you at www.psychologytoday.com. Finally, I'm sure your pcp would script a few days worth of a benzo (Xanax, valium, etc.) or med of her choice that may patch you through the rough spots for a bit. This is the easiest option in the short run, but again, you'd like to address the likely cause of the symptoms in the big picture. I'm sure whichever option you go with, you'll feel a bit better just getting started! : )
  2. I'm sorry you're dealing with this, Bostongirl. Alternatively, what about your gynecologist? He/she's going to be more knowledgeable about PMDD symptoms and treatment than a pcp. Either way, if things are becoming really difficult I'd definitely see (or find) a gyn and/or a psychiatrist so that your treatment doesn't become "piecemealed"; it will be worth the drive and extra time. Psychiatrists can be found at www.healthgrades.com , and also at www.psychologytoday.com/us , both searchable by zip code. I hope you're feeling better soon.
  3. It's been so long I'd almost forgotten- yes, I can personally verify that nortriptyline and amitriptyline can also be effective for pain, but I found both VERY anticholinergic. I also found that the effectiveness completely faded after about a year, unfortunately.
  4. Not sure if this would be doable, but instead of oral NSAIDs and trying to tweak reflux meds, have you considered Cymbalta? It's FDA approved for osteoarthritis, low back pain, fibromyalgia, depression, etc. (tho it may necessitate switching from buproprion). I was on it for about 6 months for BP 2 depression and pain; it made the depression worse : ( , but I was actually shocked at the degree to which it mitigated my spinal pain (I've had 3 spinal surgeries, lost most of C5-6 but gained a titanium cage, plus 2 fusions- ugh!). I'm really bummed I can't take it anymore, but if it can make such a difference in my train wreck, it might be worth asking about?
  5. Actually, 0112358 is correct (it's been so long, I'd forgotten that I was initially denied and had to appeal, tho at the time it was for a physical issue). In case you want to take a quick look, here's a link to the NAMI page on SSDI- https://www.nami.org/Your-Journey/Living-with-a-Mental-Health-Condition/Social-Security-Disability-Insurance-Benefits-Su , and here's the SSA link to the disability evaluation requirements- https://www.ssa.gov/disability/professionals/bluebook/12.00-MentalDisorders-Adult.htm . Hope you're feeling a little better!
  6. I'm sorry it feels like things are taking a turn- could you be second guessing yourself? Does your boss understand how hard you're trying to make it work? I hope so. Just throwing out another suggestion, but have you thought about Social Security Disability as another option? I'm not positive, but pretty sure a Bipolar diagnosis qualifies pretty quickly, without a lot of protracted appeals, etc. Just a thought... I hope the Viibryd is helpful soon!
  7. Tho I haven't experienced it that way (my changes are usually more gradual), I know it's pretty common to sort of "tank" for a bit after a period of mania. I believe this usually levels off rather quickly for most people. Another possibility is that you're experiencing fatigue from sleep loss combined with leftover depressive effects of the sleeping pill; this clears in a day or two. Lunesta can certainly have that effect on me, but it doesn't happen every time I use it (thankfully). Hope you feel better soon!
  8. I'm so sorry you're dealing with this with everything going on right now! I have lived exactly what you're going through (except I was 51 at the time), and can relay from experience that the very next thing you need to look into is federal job protection through the Family and Medical Leave Act (FMLA). If you qualify, it has the weight of federal law in protecting your job (tho not your wages). Please take a look at https://www.dol.gov/general/topic/benefits-leave/fmla , and I wish the very best for you.
  9. Maybe I'm misinterpreting your post, but I think you're asking if the talkative/impulsivity and feeling of restlessness could be medication side effects? Behavioral disinhibition has definitely been linked with benzodiazepines like Klonopin, and less frequently with Lamictal. Akathisia, or the restlessness you mentioned, can also be a less common side effect of Lamictal and other meds- https://link.springer.com/article/10.2165/00023210-199809010-00005. Although you've been taking them a long time, I've unfortunately learned that any drug can turn on you at any time. : ( See what your pdoc says; sometimes those effects can be mitigated with a simple dosage adjustment.
  10. Everyone's different, but try to keep an open mind on meds for your own sake. I've worked in biomedical research for many, many years and I have to be sharp, but have never perceived a decline in my mental acuity with lithium. I wish you the best of luck of luck at your appointment! 😊 👍
  11. Trust me, untreated/undertreated bipolar can destroy your life AND your cognition, eventually. I didn't see you mention lithium, the bp 'gold standard'? Where newer meds/therapy failed, it made a tremendously positive impact in the quality of my life (and without side effects). Please trust your new pdoc and give him/her a chance to help.
  12. I have terrible hypomania (especially during the summer) which manifests as a continuous baseline of seething anger, punctuated with outbursts of boiling rage. The only drugs that seem to mitigate it are lithium plus Xanax for the volatile outbursts. Lamictal was useless for me, and Depakote was one of the worst drugs I've ever taken (and I've taken a LOT).
  13. How the f'ing f do I reply to a particular user??? Specifically Wookie in this thread, but also in general? Anyway, I was started on Lamictal and lithium just as my SIX MONTH bout of screaming, dysphoric mania was dialing down. I'd even told my PDOC that for the first time in my life, I was afraid of hurting someone else or myself. I felt a tad subdued over the winter, but haven't had the homicidal rage of last spring and summer return (yet). He's a tad slow on the uptake, obvi, so I need to find a new one...
  14. I completely agree with CeremonyNewOrder- you DO need at least one mood stabilizer, and antidepressants (excepting the atypical antipsychotics,etc) must be used very carefully. Lamictal and lithium were added to my mirtazapine and gabapentin without missing a beat. Everyone's mileage varies, but I found depakote was the WORST drug I have ever taken (this includes a looong list of antidepressants, analgesics, and recreational drugs, lol). I tried really hard to wait out the side effects, but after 4 weeks I still had chronic nausea, was losing so much hair I had to clean the shower drain daily, frequent bathroom trips, etc. Never again.
×
×
  • Create New...